What causes reddish discoloration of body fluids like motions after taking Dots?

default
Posted on Thu, 11 Jun 2015 in Infections
Question: My grand mom she has the TB yesterday she has started the course of TB with Dots. today after she got the red stool in liquid form , please advise me whether its very serious issue and she got the fever too .
doctor
Answered by Dr. Divakara 17 minutes later
Brief Answer:
Nothing to worry.

Detailed Answer:
Hi

Greetings from Dr Divakara P
Thanks for posting your query.

There is no need to worry. Among the TB medicine one of the medicine called Rifampicin can cause reddish discoloration of body fluids like tears , urine, saliva, motions and even sweat.

It doesn't mean anything is wrong and this will subside in few days.

Regarding fever did the fever start after the medicine was started or it was there before?

Kindly let me know.

Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Divakara 49 minutes later
After the medicine
doctor
Answered by Dr. Divakara 10 minutes later
Brief Answer:
Its due to TB medicine.

Detailed Answer:
Hi

Thanks for the information.

Then its just due to TB medicine but if the fever persists for more than 2 days then certain tests has to be conducted to look for other causes of fever.

In that case get Complete Hemogram, Smear for malaria, IgM Typhi dot, and urine routine test and revert back with reports.

Hope this information was useful to you.
Any clarification feel free to ask.

Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Divakara

Internal Medicine Specialist

Practicing since :2006

Answered : 2358 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication

Recent questions on  Rifampicin

doctor1 MD

hello I have anosmia which started shortly during my treatment for latent extra-pulminary TB. The Tb was not diagnosed by biopsey, but through CT...

doctor1 MD

please tell me the right timings to take tb medicines AKT4. My husband 40 yrs of age who had under gone low anal fistulla operation came to know...

doctor1 MD

on 24th Sep 17 My kid 3 years 6 month old , weight 14 kgs. he had skin allergies and red rashes on body and we have ATAREX SHO and it got settled...

doctor1 MD

Hello Doctor, How are you doing? My mom has been taking TB (brain and Lymphnode TB) medicines for over 2 years. Currently taking Macoxplus(...

doctor1 MD

HI i have a cavity and lung tv( active) . i have started taking my medication before 1 month( each film coated tablet contains rifampicin bp...

doctor1 MD

Hello doctor. Iam XXXX from XXXXXXX Age-22. have taken Anti tuberculosis medication for 6 months from march 2016 to september 2016. During the...

doctor1 MD

Hi - i have sciatica with pain going down my right leg when it occurs! i did a mantoux test that says i have Mycobacterium TB of the spine. Have...

Get personalised answers from verified doctor in minutes across 80+ specialties

199 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2